MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49099
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Only one of the devices associated with the event (patient identifiers (b)(6)) will be returned; although it is unknown which device will be returned.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a unknown procedure, the hub separated from a flexor ansel guiding sheath upon removal of the device.Severe bleeding was reported from the sheath.The device was rapidly exchanged for another 8 french sheath.The procedure was completed using a 6 french cook sheath.During the same procedure, another flexor ansel guiding sheath also separated at the hub.That event will be reported under patient identifier 304956.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy, and patient outcome has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.D10, h3: the device was returned to cook for investigation.Summary of event: as reported, during an unknown procedure, the hub separated from a flexor ansel guiding sheath upon removal of the device.Severe bleeding was reported from the sheath.The device was rapidly exchanged for another 8 french sheath.The procedure was completed using a 6 french cook sheath.During the same procedure, another flexor ansel guiding sheath also separated at the hub.That event was reported under patient identifier (b)(4).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy, and patient outcome has been requested, but is unavailable at this time.Investigation evaluation: reviews of the complaint history, device history record, dimensional verification, documentation, instructions for use (ifu), manufacturing instructions, and quality control were conducted during the investigation, as well as a visual inspection of the complaint device.One used 8fr kcfw was received with the hub separated.Biomatter was present.Inspection found two sets of hemostat marks near the flare, which was slightly out of round.No other damage was noted.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that the device was manufactured to specification.There is no evidence that nonconforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu warns that advancement of the sheath through areas of resistance increases the risk of sheath material or hub separation upon withdrawal and suggests reinsertion of the dilator prior to sheath removal if resistance is anticipated or encountered.The ifu also instructs to avoid application of traction to the hub during removal.Based on the information provided and the results of the investigation, cook has concluded that the cause of this complaint is component failure without design or manufacturing deficiency.The risk analysis for this failure mode was reviewed and no additional activity was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10356914
Report Number1820334-2020-01409
Device Sequence Number2842066
Product Code DYB
UDI-Device Identifier00827002490994
UDI-Public(01)00827002490994(17)221119(10)10160223
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2022
Device Model NumberG49099
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL0-HC
Device Lot Number10160223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCFW-8.0-18/38-45-RB-ANL0-HC